Alert archive / Kansas / Red Flag Warnings in 2022
Red Flag Warning 2, NWS Wichita, KS
NWS Wichita, KS issued this red flag warning at Feb 11, 2022, 3:42 AM CST for 5 counties in Kansas. It took effect at Feb 11, 2022, 12:00 PM CST. It was in force for 6 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Feb 11, 2022, 3:42 AM CST (09:42 UTC)
- In effect from
- Feb 11, 2022, 12:00 PM CST
- Expired
- Feb 11, 2022, 6:00 PM CST
- In force
- 6 hr
- Issued by
- NWS Wichita, KS
Counties Barton County, KS, Ellsworth County, KS, Lincoln County, KS, Rice County, KS, Russell County, KS
The radar
The Wichita radar (KICT), 144 km from the middle of the area, began a volume at 09:39 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Dodge City, (KDDC), launched 00:00Z, 9.7 hours before the alert went out and 165 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 2592 m above ground
- 0-6 km bulk shear
- 36 kt
- 0-1 km storm-relative helicity
- 30 m²/s²
- 0-3 km storm-relative helicity
- 210 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
074 WWUS83 KICT 110942 RFWICT URGENT - FIRE WEATHER MESSAGE National Weather Service Wichita KS 342 AM CST Fri Feb 11 2022 KSZ032-033-047-048-050-120000- /O.UPG.KICT.FW.A.0002.220211T1800Z-220212T0000Z/ /O.NEW.KICT.FW.W.0002.220211T1800Z-220212T0000Z/ Russell-Lincoln-Barton-Ellsworth-Rice- 342 AM CST Fri Feb 11 2022 ...RED FLAG WARNING IN EFFECT FROM NOON TODAY TO 6 PM CST THIS EVENING FOR EXTREME GRASSLAND FIRE DANGER FOR FIRE WEATHER ZONES 032...033...047...048 AND 050... The National Weather Service in Wichita has issued a Red Flag Warning for extreme grassland fire danger, which is in effect from noon today to 6 PM CST this evening. The Fire Weather Watch is no longer in effect. * Extreme Grassland Fire Danger...Is forecast. * VERY HIGH to EXTREME Grassland Fire Danger...Is forecast. * Winds...North 20 to 30 mph with gusts up to 45 mph. * Relative Humidity...As low as 20 percent. * Impacts...Any fires that develop will likely spread rapidly and become very difficult to control. Outdoor burning is not recommended. PRECAUTIONARY/PREPAREDNESS ACTIONS... A red flag warning means that critical fire weather conditions are either occurring now, or will shortly. A combination of strong winds, low relative humidity and warm temperatures can contribute to extreme fire behavior. Please advise the appropriate officials or fire crews in the field of this fire weather product. && $$
1 follow-up statement
605 WWUS83 KICT 120003 RFWICT URGENT - FIRE WEATHER MESSAGE National Weather Service Wichita KS 603 PM CST Fri Feb 11 2022 KSZ032-033-047-048-050-120115- /O.EXP.KICT.FW.W.0002.000000T0000Z-220212T0000Z/ Russell-Lincoln-Barton-Ellsworth-Rice- 603 PM CST Fri Feb 11 2022 ...RED FLAG WARNING HAS EXPIRED FOR EXTREME GRASSLAND FIRE DANGER FOR FIRE WEATHER ZONES 032...033...047...048 AND 050... The Red Flag warning has expired at 6pm. Gusty northwest winds will slowly diminish this evening, reducing the grassland fire concerns, thus the warning has been allowed to expire. $$ Ketcham
What forecasters said that day
The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Wichita, KS wrote its last area forecast discussion before this red flag warning went out at Feb 11, 3:34 AM CST, 8 minutes earlier.
Area forecast discussion, Feb 11, 3:34 AM CST, 8 minutes before
Area Forecast Discussion National Weather Service Wichita KS 334 AM CST Fri Feb 11 2022 .SHORT TERM...(Today through Sunday night) Issued at 327 AM CST Fri Feb 11 2022 FORECAST HIGHLIGHTS: * Elevated fire danger Friday, and again Tuesday (refer to FIRE WEATHER section below). * Cool and sunny Saturday & Sunday, then above normal temperatures expected Monday through Wednesday. * Increasing confidence for appreciable precipitation mid to late next week. A potent trough is beginning to dig south out of Canada which will allow for colder air to push into the Central Plains. However, the post-frontal airmass will stay modified throughout the day, and temperatures this afternoon are still expected to be in the 50s. Deep mixing above 650mb should help to mix down drier air with RH values down to 20-25% along with gusty winds ranging from 35-40 mph. This will set the stage for elevated fire weather concerns across the area, especially over north-central and central Kansas today. Fire weather concerns will quickly drop off after sunset though as cold air pushes through the Central Plains tonight. This will set the stage for a cool and sunny weekend with temperatures ranging from the upper 30s to the mid 40s during the afternoon hours on Saturday and Sunday. Pressure falls across the Front Range on Sunday will promote southerly winds, and induce a warming trend through the middle of next week. .LONG TERM...(Monday through Thursday) Issued at 327 AM CST Fri Feb 11 2022 Tuesday and Wednesday look to be rather mild if not warm across the area with temperatures easily getting into the mid to upper 60s during the afternoon hours. Then, a robust system looks to take aim at Mid-America Wednesday night into Thursday. While uncertainty remains in the exact track of this system, there is increasing consensus that most areas across the eastern half of Kansas will see a significant amount of precipitation. Currently deterministic and ensemble long-range models are pointing to two scenarios. A northerly track of the low would put of the area in a region of rain and perhaps a few thunderstorms if instability is sufficient. The second scenario is the more southerly track which would put more of the area, particularly west of the Kansas Turnpike, into a region wintry precip. There's still quite a bit of see-sawing back and forth between these two scenarios, and as we get closer to the middle of next week, forecasts will be able to become more well-defined, especially regarding specific impacts across the area. After this storm system, another period of quiet weather looks to be in store. && .AVIATION...(For the 06Z TAFS through 06Z Friday night) Issued at 1131 PM CST Thu Feb 10 2022 VFR conditions are expected for the next 24 hours. Could see some low level wind shear for the central KS TAF locations overnight. Expect to see some gusty NW winds to 25 kts during the daytime hours on Fri for most locations. Ketcham && .FIRE WEATHER... Issued at 327 AM CST Fri Feb 11 2022 FRIDAY: The Fire Weather Watch across north-central and central Kansas has now been upgraded to a Red Flag Warning given the expected strong/gusty north winds around 35-45 mph and RH values around 20-25 percent. Mixing will be fairly deep, so RH values may be lower and wind gusts may be higher than currently forecast. TUESDAY: Model consensus supports a return to well above normal temperatures and stout/gusty south winds amidst continued dry conditions Tuesday, likely supporting another round of very high grassland fire danger. Uncertainty remains with the magnitude of winds Tuesday afternoon, so stay tuned as details become clearer the next few days. WEDNESDAY: While stout southerly winds look to continue into Wednesday, clouds and moisture will appear to hamper the potential for elevated fire weather concerns. With that being said, conditions on Wednesday will continue to be monitored over the next few days. && .PRELIMINARY POINT TEMPS/POPS... Wichita-KICT 59 22 42 25 / 10 10 0 0 Hutchinson 57 19 42 23 / 10 10 0 0 Newton 57 19 40 24 / 10 10 0 0 ElDorado 58 21 38 25 / 10 10 0 0 Winfield-KWLD 61 23 40 26 / 10 10 0 0 Russell 55 16 45 21 / 10 10 0 0 Great Bend 55 18 45 23 / 10 10 0 0 Salina 57 17 42 22 / 10 10 0 0 McPherson 56 17 41 22 / 10 10 0 0 Coffeyville 62 23 37 25 / 10 10 0 0 Chanute 59 21 35 25 / 10 10 0 0 Iola 59 20 34 24 / 10 10 0 0 Parsons-KPPF 60 22 36 24 / 10 10 0 0 && .ICT WATCHES/WARNINGS/ADVISORIES... Fire Weather Watch from noon CST today through this afternoon for KSZ032-033-047-048-050. && SHORT TERM...JC LONG TERM...JC AVIATION...Ketcham FIRE WEATHER...JC
Hazardous weather outlook, Feb 11, 3:36 AM CST, 6 minutes before
Hazardous Weather Outlook National Weather Service Wichita KS 336 AM CST Fri Feb 11 2022 KSZ032-033-047>053-067>072-082-083-091>096-098>100-120945- Russell-Lincoln-Barton-Ellsworth-Saline-Rice-McPherson-Marion-Chase- Reno-Harvey-Butler-Greenwood-Woodson-Allen-Kingman-Sedgwick-Harper- Sumner-Cowley-Elk-Wilson-Neosho-Chautauqua-Montgomery-Labette- 336 AM CST Fri Feb 11 2022 This hazardous weather outlook is for portions of Central Kansas, South Central Kansas and Southeast Kansas. .DAY ONE...Today and Tonight Very high to extreme fire danger is expected this afternoon, highest across central and north-central Kansas. Please avoid burning. .DAYS TWO THROUGH SEVEN...Saturday through Thursday Borderline very high grassland fire danger may return Tuesday afternoon as southerly winds and temperatures increase. Widespread appreciable precipitation is possible mid to late next week across the region, including the potential for thunderstorms as well as wintry weather. However, confidence remains low regarding finer details such as timing, storm track, and precipitation type. Stay tuned, as details should become clearer over the next several days. .SPOTTER INFORMATION STATEMENT... Spotter activation is not anticipated today or tonight. && For a graphical version of this information, see our webpage at: https://weather.gov/crh/ghwo?sid=ict
Nearby
Red Flag Warnings in Kansas, 2022Every red flag warning in 2022
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.